Alert archive / Nebraska / Wind Advisories in 2005

Wind Advisory 6, NWS Cheyenne, WY

November 12, 20057 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Nov 12, 2005, 4:17 AM MST for 7 counties in Nebraska. It took effect at Nov 12, 2005, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2005, 4:17 AM MST (11:17 UTC)
In effect from
Nov 12, 2005, 10:00 AM MST
Expired
Nov 12, 2005, 5:07 PM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
2738 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 121117
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
417 AM MST SAT NOV 12 2005

...STRONG WINDS EXPECTED OVER THE WESTERN NEBRASKA PANHANDLE 
FROM LATE MORNING AND THROUGH THE AFTERNOON...

.NORTHWEST WINDS WILL INCREASE BY LATE MORNING OVER THE 
WESTERN NEBRASKA PANHANDLE AS A STORM SYSTEM MOVES RAPIDLY 
ONTO THE PLAINS.  WINDS OVER THAT AREA BY LATE MORNING WILL
BE FROM 20 TO 35 MPH WITH SOME GUSTS TO 45 MPH.  THE WINDS 
WILL DIMINISH AROUND SUNSET.  

NEZ001>003-019>021-054-055-121930-
/O.NEW.KCYS.WI.Y.0006.051112T1700Z-051113T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
417 AM MST SAT NOV 12 2005

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE OVER THE AREA BY LATE MORNING 
WITH SUSTAINED WINDS OF 20 TO 35 MPH. WIND GUSTS WILL BE UP TO
45 MPH. THE WINDS OVER THE WESTERN NEBRASKA WILL DIMINISH 
AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WEILAND
2 follow-up statements
000 
WWUS75 KCYS 121923
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1223 PM MST SAT NOV 12 2005

...STRONG WINDS EXPECTED OVER THE WESTERN NEBRASKA PANHANDLE THROUGH
THE AFTERNOON...

.STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON OVER
THE WESTERN NEBRASKA PANHANDLE AS A STORM SYSTEM MOVES RAPIDLY
ONTO THE PLAINS. WINDS OVER THE AREA THIS AFTERNOON WILL BE 
25 TO 35 MPH WITH SOME GUSTS TO 45 MPH. THE WINDS WILL DIMINISH
AROUND SUNSET.

NEZ001>003-019>021-054-055-130000-
/O.CON.KCYS.WI.Y.0006.000000T0000Z-051113T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
1223 PM MST SAT NOV 12 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST TO NORTHWEST WINDS WILL BE SUSTAINED WINDS AT 25 TO 35 MPH.
WIND GUSTS WILL BE UP TO 45 MPH. THE WINDS OVER THE WESTERN
NEBRASKA PANHANDLE WILL DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
KMD
000 
WWUS75 KCYS 130007
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MST SAT NOV 12 2005

NEZ001>003-019>021-054-055-130115-
/O.CAN.KCYS.WI.Y.0006.000000T0000Z-051113T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
507 PM MST SAT NOV 12 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ALLOWED THE WIND
ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE TO EXPIRE AT 5 PM MST.
NORTHWEST WINDS HAD DECREASED TO 20 TO 30 MPH AFTER 430 PM...AND 
THEY WILL LOWER TO 15 TO 25 MPH BY 6 PM BEFORE DIMINISHING LATE 
THIS EVENING.

SOME OF THE HIGHEST GUSTS RECORDED THIS AFTERNOON INCLUDE...
  
ALLIANCE AIRPORT     68 MPH AT 229 PM MST
KIMBALL AIRPORT      64 MPH AT 150 PM MST
SIDNEY AIRPORT       58 MPH AT 251 PM MST 
SCOTTSBLUFF AIRPORT  54 MPH AT 158 PM MST 
CHADRON AIRPORT      52 MPH AT 216 PM MST


$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 12, 2:43 AM MST, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 12, 2:43 AM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
243 AM MST SAT NOV 12 2005

.SHORT TERM...TODAY THROUGH SUNDAY...UPPER LOW IS CURRENTLY TRACKING
OVER NORTHEASTERN CO AS EVIDENCED BY WATER VAPOR AND INFRARED
SATELLITE IMAGERY. AREA RADARS SHOW PRECIPITATION OVER MUCH OF THE
FORECAST AREA WITH PRECIP ENDING OVER WESTERN CARBON COUNTY IN SOUTH
CENTRAL WY. PRECIP WILL DIMINISH FROM WEST TO EAST THIS MORNING AS
THE UPPER LOW AND ASSOCIATED SURFACE LOW MOVE AWAY FROM THE FORECAST
AREA. THE FORECAST ISSUE THEN BECOMES THE WIND AS THE SURFACE LOW
DEEPENS OVER NEB THIS MORNING WHILE SURFACE HIGH PRESSURE ADVECTS
TOWARD WESTERN WY. AN UPPER LEVEL SPEED MAX WILL PUSH THROUGH THE
REGION THIS MORNING WITH GOOD DIRECTIONAL ALIGNMENT BETWEEN
NORTHWESTERLY SURFACE WINDS AND THE FAST NORTHWESTERLY FLOW ALOFT.
ADDITIONALLY...LOW LEVEL COLD AIR ADVECTION WILL ASSIST IN DOWNWARD
MOMENTUM OF WINDS. WINDS SHOULD REMAIN SOMEWHAT BELOW HIGH WIND
WARNING CRITERIA THIS AFTERNOON IN THE AREA...BUT WILL ISSUE A WIND
ADVISORY FOR THE NEB PANHANDLE PORTION OF THE FORECAST AREA FROM
LATE MORNING THROUGH THIS AFTERNOON. LOWER LEVELS OF THE AIRMASS
WILL DRY FROM WEST TO EAST TODAY. WILL KEEP MENTION OF POSSIBLE
SHOWERS TODAY OVER THE MOUNTAINS AND OVER EASTERN PORTIONS OF THE
FORECAST AREA...WITH RAIN EAST OF THE MOUNTAINS AND PRIMARILY SNOW
IN THE MOUNTAINS. TODAY WILL BE COOLER BUT STILL ABOVE NORMAL. TEMPS
WILL REACH THE 50S EAST OF THE MOUNTAINS WITH MAINLY 40S IN THE
LARAMIE VALLEY AND CARBON COUNTY...AND 30S IN THE HIGHEST MOUNTAINS.
SURFACE WINDS WILL DECREASE LATE THIS AFTERNOON AS THE ATMOSPHERE
DECOUPLES AROUND SUNSET...ALTHOUGH BREEZY AREAS WILL EXIST
OVERNIGHT. TONIGHT WILL BE DRY AND COLDER WITH TEMPS DIPPING INTO
THE 20S OUTSIDE THE MOUNTAINS. LOW LEVEL LEESIDE TROUGHING WILL
DEVELOP OVER WY SUNDAY AND WILL PRODUCE AREAS OF BRISK WINDS MAINLY
FROM THE LARAMIE RANGE WESTWARD. TEMPS SUN WILL BE A BIT COOLER WITH
A FEW OROGRAPHIC SNOW SHOWERS POSSIBLE IN THE HIGHEST MOUNTAINS.

.LONG TERM...THE FAST MOVING SHORTWAVE TROUGH AND ASSOCIATED SURFACE
COLD FRONT ARE STILL EXPECTED TO AFFECT THE CWA MONDAY AND MONDAY
NIGHT.  PRIOR TO THAT TIME...WINDS ALOFT INCREASE OVER THE CWA IN
ADVANCE OF THE APPROACHING SYSTEM FROM WESTERN CANADA.  THE FORECAST
700 MB KCAG TO KCPR HEIGHT DIFFERENCE IS 70 TO 90 METERS SUNDAY
NIGHT AND INTO MONDAY MORNING.  A HIGH WIND WATCH WILL LIKELY BE
NEEDED DURING THAT TIME FOR MUCH OF THE WYOMING PART OF THE CWA.
MOUNTAIN SNOW WILL ALSO PICK UP SUNDAY NIGHT AND MONDAY MORNING AS
THE MOIST...OROGRAPHIC WIND FLOW INCREASES.  SIGNIFICANT SHORTWAVE
WILL MOVE OVER THE NORTHERN AND CENTRAL ROCKIES AND NORTHERN PLAINS
MONDAY AND TUESDAY.  MOST OF THE ENERGY MOVES FROM EASTERN MONTANA
18Z MONDAY TO SOUTHERN MINNESOTA AND NORTHERN IOWA 12Z TUESDAY.
MODELS ARE NOW FAIRLY CLOSE WITH THE MOVEMENT OF THE SHORTWAVE
TROUGH.  THE ASSOCIATED SURFACE COLD FRONT MOVES RAPIDLY ACROSS THE
CWA FROM MID MORNING MONDAY TO MID AFTERNOON MONDAY.  STRONG COLD
AIR ADVECTION...LARGE SURFACE PRESSURE RISES AND STRONG WINDS AT 700
MB WILL MAKE FOR A COOL AND WINDY PERIOD BEHIND THE FRONT MONDAY
AFTERNOON AND EARLY MONDAY NIGHT.  IN ADDITION...FOR A 3 TO 6 HOUR
PERIOD BEHIND THE FRONT THERE WILL BE GOOD SYNOPTIC LIFT...MID LEVEL
FRONTOGENESIS AND A NORTHERLY COMPONENT TO THE BOUNDARY LAYER WIND.
HIGH POPS FROM LIGHT SNOW STILL ON TRACK FOR MAINLY MONDAY AFTERNOON
AND EARLY MONDAY NIGHT.  THE SNOW WILL TAPER OFF AND END FROM NORTH
TO SOUTH LATER MONDAY NIGHT AND EARLY TUESDAY MORNING.  MODELS ARE
IN GENERAL AGREEMENT WITH THAT SCENARIO.  IN GENERAL...1 TO 3 INCHES
OF SNOW WILL BE COMMON OVER THE LOWER ELEVATIONS OF THE CWA...WITH
SOME PLACES GETTING UP TO 5 INCHES.  ANOTHER CLIPPER TYPE SYSTEM
WILL MOVE A SHALLOW COLD FRONT ACROSS THE EAST PART OF THE CWA ON
THURSDAY...WITH MOST OF THE ENERGY FURTHER EAST THAN THE SYSTEM FOR
MONDAY AND MONDAY NIGHT.  AFTER A COOL DAY ON TUESDAY...THE
TEMPERATURES WILL BE AT OR ABOVE NORMAL FOR WEDNESDAY THROUGH
SATURDAY AS HEIGHTS ALOFT RISE. THE EXCEPTION MAY POSSIBLY BE ON
THURSDAY IN THE EAST PART OF THE CWA BEHIND THE FRONT.  WILL KEEP
THE FORECAST DRY AS WELL FOR THAT TIME PERIOD.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY LATE MORNING THROUGH THE AFTERNOON FOR THE
     PANHANDLE.  ZONES 1>3..19>21..54..55.

&&

JR/WEILAND
Hazardous weather outlook, Nov 11, 4:25 AM MST, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
425 AM MST FRI NOV 11 2005

NEZ001>003-019>021-054-055-WYZ059-060-067>070-121130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
425 AM MST FRI NOV 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

IT WILL BE WINDY FOR MUCH OF THE SUNDAY THROUGH MONDAY MORNING
TIME PERIOD. WEST WINDS WILL GUST TO 40 MPH AT TIMES.

SNOW AND COLDER TEMPERATURES WILL SPREAD OVER SOUTHEAST WYOMING
AND THE WESTERN NEBRASKA PANHANDLE MONDAY AFTERNOON AND MONDAY
EVENING. AT THIS TIME...AN INCH OR TWO OF SNOW IS LIKELY THROUGH
MONDAY NIGHT. THE TEMPERATURES WILL DROP QUICKLY INTO THE 30S AND
LOWER 40S MONDAY AFTERNOON AS A COLD FRONT MOVES SOUTH OVER THE
REGION.  ALONG WITH THE SNOW AND COLDER TEMPERATURES...NORTH
WINDS WILL GUST TO 35 MPH MONDAY AFTERNOON AND MONDAY NIGHT.

WEATHER CONDITIONS WILL IMPROVE TUESDAY...WITH ABOVE NORMAL
TEMPERATURES AND DRY WEATHER RETURNING TO THE AREA WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061>066-121130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
425 AM MST FRI NOV 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND A FEW THUNDERSTORMS WILL MOVE INTO THE AREA THIS
AFTERNOON.  THE SHOWERS WILL CHANGE TO SNOW AT ELEVATIONS ABOVE
7500 FEET IN THE EVENING.  ACCUMULATIONS OF 1 TO 3 INCHES OF SNOW
CAN BE EXPECTED THROUGH TONIGHT ABOVE 8000 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

IT WILL BE WINDY FOR MUCH OF THE SUNDAY THROUGH MONDAY MORNING
TIME PERIOD. WEST WINDS WILL GUST TO 40 MPH AT TIMES.  THE SNOWY
AND SIERRA MADRE RANGES WILL SEE LIGHT SNOW OFF AN ON ESPECIALLY
AT THE HIGHER ELEVATIONS. ONLY SMALL ACCUMULATIONS OF SNOW ARE
EXPECTED.

SNOW AND COLDER TEMPERATURES WILL SPREAD OVER SOUTHEAST WYOMING
MONDAY AFTERNOON AND MONDAY EVENING. AT THIS TIME...ONE TO 3
INCHES OF SNOW IS LIKELY THROUGH MONDAY NIGHT. THE TEMPERATURES
WILL DROP QUICKLY INTO THE 20S AND 30S MONDAY AFTERNOON AS A COLD
FRONT MOVES SOUTH OVER THE REGION. ALONG WITH THE SNOW AND COLDER
TEMPERATURES...NORTH WINDS WILL GUST TO 35 MPH MONDAY AFTERNOON
AND MONDAY NIGHT.

WEATHER CONDITIONS WILL IMPROVE TUESDAY...WITH ABOVE NORMAL
TEMPERATURES AND DRY WEATHER RETURNING TO THE AREA WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

Nearby

Wind Advisories in Nebraska, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.